MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 2 NON-CEM; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/CERAMIC/POLYMER,CEMENTED, UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 2 NON-CEM; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/CERAMIC/POLYMER,CEMENTED, UNCEMENTED
Catalog Number 75100475
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/26/2018
Type of Reportable Event Serious Injury
Event or Problem Description
A revision surgery was reported to correct a stem subsidence and a periprothetic fracture.The surgeon thinks that the cause of this event is due to the stem being undersize.
 
Additional Manufacturer Narrative
Results: a revision surgery was reported due to stem subsidence.No product was returned for investigation.No batch number was communicated.Minimal patient information and no medical documents were received for investigation.Therefore no medical assessment could be performed.The reported issue cannot be confirmed.The information available is insufficient to determine any root cause.No further actions are deemed necessary.

Brand Name
POLARSTEM STEM LAT.TI/HA 2 NON-CEM
Common Device Name
PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/CERAMIC/POLYMER,CEMENTED, UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau, CH500 0
SZ  CH5000
MDR Report Key7814816
Report Number9613369-2018-00052
Device Sequence Number11159491
Product Code LZO
UDI-Device Identifier07611996118667
UDI-Public07611996118667
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number75100475
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR